New Medication for Me Bipolar – Carbamazepine

I went to a mental health clinic to see if I could get some help with my bipolar the other day and spoke with a doctor and case worker. I’m trying to get approved through an insurance company that helps low income people. I got this medication, but not sure about the insurance yet. You can only make a certain about of money to be approved. The doctor gave me the following medication. I’m not sure how to pronounce it Carbamazepine.

So I’m wondering if there is another name for it. I was told there would be some side affects and I think I’m feeling them now. I’m shaky, my head hurts a little, light headed, and I’m afraid to get in the car and drive. When I first woke up I was staggering all over the place. The following are the side affects that I found on the internet for Carbam…

“Common adverse effects include drowsiness, headaches and migraines, motor coordination impairment and/or upset stomach. Carbamazepine preparations typically greatly decrease a person’s alcohol tolerance.”

There went the two glasses of wine. I was also given Lorazepam which is initially marketed under the brand names Ativan and Temesta. I took two of the Carbam and 1 Lorazepam before I went to bed. I slept really good. However, when I awoke this morning I felt drunk. I was all ofer the place and my eyes are a little blurry and my hands feel shaky. Is this how I’m suppose to feel my first time. I hope this goes away. I have to admit I had a couple of glasses of wine for dinner. Could that have something to do with it? I don’t like how I’m feeling right now. I want it to go away.

I read the following about Lorazepam and alcohol: Lorazepam’s anticonvulsant, or CNS depressant, properties are useful for the prevention and treatment of alcohol withdrawal syndrome. In this setting it is relevant that impaired liver function is not a hazard with lorazepam since lorazepam does not require oxidation, hepatic or otherwise, for its metabolism.

I hope this side effects don’t last long because I couldn’t work like this. I’m walking around here trying not to run into walls. Try to feel normal but all I want to do is get into bed. I kind of feel a little paranoid. This is going to be short because I feel weird.  I think I will take a nap.

I’ll trying and take you through the feelings I experience taking these two medications.

Advertisements

3 thoughts on “New Medication for Me Bipolar – Carbamazepine

  1. worldofdepression says:

    Hi,
    I’ve never take Carbamazepine but from what I’ve read about it, the side effects should subside within a week or two, if you still have the side effects, I would change medications. Zyprexa is a good choice, it’s helped me a great deal. The only downfall is the side effect of weight gain. I’ve gained 40 pounds and I am struggling to take it off.
    I wish you luck.
    Josh

    • Thank you Josh. I’ve never heard of any of them. I was on Lithium but later found out I wasn’t taken them right. Duh! I’ve gained weight any way and I’m depressed about it. I had to move to the parents house and it seems all I do is sit at my computer and write and work on my ebay store.

      Thanks again, for your comments and I wish you luck to.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s